Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 61, NWS Milwaukee, WI

August 22, 2007Dodge County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 22, 2007, 1:33 AM CDT for Dodge County, Wisconsin. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2007, 1:33 AM CDT (06:33 UTC)
Expired
Aug 22, 2007, 2:30 AM CDT
In force
57 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Dodge County, WI

The radar

The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 22, 12:09 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 220633
SVRMKX
WIC027-220730-
/O.NEW.KMKX.SV.W.0061.070822T0633Z-070822T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
133 AM CDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DODGE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 230 AM CDT

* AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 16 MILES SOUTHWEST OF RIPON TO 9 MILES WEST OF BEAVER DAM TO  
  MARSHALL...AND MOVING EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BEAVER DAM BY 140 AM CDT...
  WAUPUN BY 145 AM CDT...
  JUNEAU BY 150 AM CDT...
  MAYVILLE...HUSTISFORD AND HORICON BY 155 AM CDT...
  LOMIRA AND IRON RIDGE BY 200 AM CDT...
  THERESA BY 205 AM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4362 8900 4363 8897 4363 8861 4362 8859
      4362 8840 4345 8840 4337 8843 4321 8842
      4321 8900

$$

BORGHOFF
2 follow-up statements
000 
WWUS53 KMKX 220646
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
144 AM CDT WED AUG 22 2007

WIC027-220730-
/O.CON.KMKX.SV.W.0061.000000T0000Z-070822T0730Z/
DODGE-
144 AM CDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR DODGE COUNTY...

AT 138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 8 MILES SOUTHWEST OF BERLIN TO 6 MILES NORTHWEST OF 
WAUPUN TO BEAVER DAM TO MARSHALL...MOVING EAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RICHWOOD...JUNEAU AND HORICON BY 150 AM CDT...
  KNOWLES...MAYVILLE AND KEKOSKEE BY 155 AM CDT...
  LEBANON AND LOMIRA BY 200 AM CDT...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4362 8900 4363 8897 4363 8861 4362 8859
      4362 8840 4345 8840 4337 8843 4321 8842
      4321 8900

$$

REM
000 
WWUS53 KMKX 220731
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
231 AM CDT WED AUG 22 2007

WIC027-220734-
/O.EXP.KMKX.SV.W.0061.000000T0000Z-070822T0730Z/
DODGE-
231 AM CDT WED AUG 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR DODGE COUNTY EXPIRED AT 230 AM
CDT...

THE LINE OF THUNDERSTORMS THAT PROMPTED THE WARNING FOR DODGE COUNTY 
HAS WEAKENED BELOW SEVER LEVELS AND MOVED EAST OF DODGE COUNTY. 
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4362 8900 4363 8897 4363 8861 4362 8859
      4362 8840 4345 8840 4337 8843 4321 8842
      4321 8900

$$

REM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:10 PM CDT, 9 hours 23 minutes earlier.

Area forecast discussion, Aug 21, 4:10 PM CDT, 9 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION PORTION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 PM CDT TUE AUG 21 2007

.SHORT TERM...
...WET PERIOD TO CONTINUE THROUGH FRIDAY...

RIVERS WILL REMAIN VERY HIGH AND ANY ADDITIONAL HEAVY RAIN WOULD
CAUSE SERIOUS PROBLEMS.

MAIN FORECAST CONCERN IS ON SURFACE BOUNDARY THAT IS PUSHING NORTH
AS WARM FRONT...BUT BECOMING RATHER DIFFUSE. 850 MB WINDS JUST
SOUTH OF THE BOUNDARY ARE EXPECTED TO INCREASE...BUT AREA OF
MOISTURE CONVERGENCE MOVES RATHER QUICKLY THROUGH THE FORECAST
AREA. FORECAST AREA IS IN RIGHT FRONT QUAD OF UPPER JET...NOT VERY
FAVORABLE...BUT THERE IS SOME DIFFLUENCE. GFS DOES GENERATE LARGE
QPF MAX BY EVENING IN CENTRAL NEBRASKA. THIS IN AREA THAT SHOWS
INCREASING CU. MAIN UPPER JET MAX WITH SHORTWAVE THAT MOVES ACROSS
AREAS TO OUR NORTH. SURFACE WINDS ALSO VEERING RATHER QUICKLY...SO
BOUNDARY MAY SHIFT NORTH...ALONG WITH BEST POTENTIAL FOR DEEP
CONVECTION. AS SUCH WILL HOLD OFF ON FLASH FLOOD WATCH...AS NCEP
HAS BACKED OFF ON 12Z QPF IN AMOUNTS...AND ALSO SHIFTED MAX PRECIP
A BIT FAR HER NORTH OF AREAS HARDEST HIT BY RECENT HEAVY RAINS. WITH
DEW POINTS ON THE RISE...AND PRECIPITABLE WATER CLOSING IN ON 2
INCHES...ANY THUNDERSTORMS THAT DEVELOP COULD PRODUCE HEAVY RAINS.

NAM INCREASES CAPE TO NEAR 2500 J/KG ON FORECAST SOUNDINGS...BUT
BY THEN 850 FLOW MORE WESTERLY.

AS BOUNDARY PUSHES NORTH...FORECAST AREA SHOULD BE ABLE TO RECOVER
AS FAR AS TEMPS ON WEDNESDAY...AND MAY BE CLOSER TO GFS MOS THAN ONE
WOULD THINK.

THEREFORE SPC SLIGHT RISK OF SEVERE SEEMS REASONABLE.

850 MB WINDS INCREASE AGAIN WEDNESDAY NIGHT...AND SOUTHERN WISCONSIN
SHOULD BE ON NOSE OF JET...IN AREA OF DECENT MOISTURE CONVERGENCE.
THEREFORE THINK HEAVY RAIN POTENTIAL IS HIGHER WEDNESDAY NIGHT AND
THURSDAY AS A SHORTWAVE PUSHES ACROSS THE CENTRAL PLAINS INTO
WISCONSIN. FORECAST AREA IS IN SLIGHT RISK THURSDAY. WIND PROFILES
SHOW GOOD VEERING WIND SHEAR...BUT CAPE ON NAM IS LESS DUE TO MODEL
GENERATING PRECIP.  AS SUCH CAPE MAY BE HIGHER.

MAIN MESSAGE IS THERE IS SEVERAL OPPORTUNITIES FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT. WITH PRECIPITABLE WATER RETURNING TO
AROUND 2 INCHES LATE TONIGHT INTO THURSDAY. A FLASH FLOOD WATCH
MAY BE NEEDED FOR WEDNESDAY NIGHT OR THURSDAY.

.LONG TERM...
ANOTHER POTENTIAL FOR HEAVY RAINS FRIDAY AS GFS BRINGS ONE MORE
SHORTWAVE ACROSS THE FORECAST AREA. SURFACE BOUNDARY MAY HAVE SAGGED
INTO NORTHERN ILLINOIS BY THEN...BUT WAVE ALONG FRONT MAY REACH FAR
SOUTHEAST WISCONSIN. 850 MB CONVERGENCE MAY BE HIGHEST ALONG FAR
SOUTHERN WISCONSIN.

SURFACE HIGH SHOULD BUILD ACROSS WISCONSIN SATURDAY...FINALLY
DRYING OUT THE AREA AS LESS HUMID AIR PUSHES IN.

&&

.AVIATION...ANIMATION OF SFC ANALYSIS SHOWS THAT STNRY FNT HAS
LIFTED NORTH BUT IS NOW BISECTING CWA WITH THE COOL SIDE IN THE
EAST. LIFR STRATUS DECK COMING IN OFF THE LAKE PER VSBY IMAGERY.
THIS WILL AFFECT KMKE INTO THE EVENING HOURS AT LEAST. MVFR CIGS
ELSEWHERE ACRS THE CWA. BL LOOKS A LITTLE MORE MIXED IN THE WRN
CWA...BUT NOW CONCERNED ABOUT THE COOLER LAKE INFLUENCE HAVING A SAY
WITH LWR CIGS AND VSBYS DURG THE NIGHT. WILL HINT AT TSRA CHCS LATER
TNGT WITH POTENTIAL MCS AFFECTING SRN WI.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

HENTZ/COLLAR
Hazardous weather outlook, Aug 22, 12:25 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1225 AM CDT WED AUG 22 2007

WIZ046-047-051-052-056>060-062>072-221100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1225 AM CDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY. SOME THUNDERSTORMS WILL BE SEVERE WITH
DAMAGING WINDS AND HEAVY RAIN. LARGE HAIL IS POSSIBLE. THE HEAVY
RAIN WILL AGGRAVATE ANY EXISTING FLOODING PROBLEMS.

THERE WILL ALSO BE AREAS OF DENSE FOG REDUCING VISIBILITIES TO
AROUND 1/4 MILE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY
NIGHT...WITH STORMS MOST LIKELY WEDNESDAY NIGHT THROUGH THURSDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND
THURSDAY. THERE IS THE POTENTIAL FOR HEAVY RAIN WEDNESDAY MORNING
...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY AND FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD
BE APPRECIATED.

LMZ643>646-665-220945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1225 AM CDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY LATE TONIGHT. SOME THUNDERSTORMS WILL
BE SEVERE WITH DAMAGING WINDS. LARGE HAIL IS POSSIBLE.

THERE WILL ALSO BE AREAS OF DENSE FOG REDUCING VISIBILITIES TO
AROUND 1/4 MILE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY NIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND
THURSDAY.

TZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Aug 22, 12:56 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1256 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     TSTM WND DMG     LA VALLE                43.58N 90.13W
08/22/2007                   SAUK               WI   LAW ENFORCEMENT

            TREE DOWN

&&

TZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:06 PM CDTFlash Flood WatchMKXColumbia, Dane, Green, Iowa, Lafayette, Sauk6 hr
Aug 21, 11:49 PM CDTFlash Flood WarningMKXIowa, Lafayette, Sauk4 hr
Aug 22, 12:06 AM CDTSevere Thunderstorm WarningMKXIowa, Sauk54 min
Aug 22, 12:37 AM CDTFlash Flood WarningMKXColumbia, Dane6 hr
Aug 22, 12:44 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane76 min
Aug 22, 1:11 AM CDTSevere Thunderstorm WarningMKXGreen Lake, Marquette69 min
Aug 22, 1:15 AM CDTFlash Flood WarningMKXGreen6 hr
Aug 22, 3:00 AM CDTSpecial Marine WarningMKX60 min
Aug 22, 3:28 AM CDTSevere Thunderstorm WarningMKXKenosha39 min
Aug 22, 3:33 AM CDTSpecial Marine WarningMKX42 min
Aug 22, 11:22 AM CDTFlash Flood WatchMKXColumbia, Dane, Dodge, Green, Iowa, Jefferson and 10 more48 hr
Aug 22, 4:27 PM CDTFlash Flood WarningMKXDane, Dodge, Green, Jefferson, Lafayette, Washington6 hr
Aug 22, 4:41 PM CDTSpecial Marine WarningMKX2 hr
Aug 22, 4:47 PM CDTSevere Thunderstorm WarningMKXDodge, Washington, Waukesha43 min
Aug 22, 4:58 PM CDTFlash Flood WarningMKXWaukesha6 hr
Aug 22, 5:03 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee42 min
Aug 22, 5:07 PM CDTTornado WarningMKXLafayette20 min
Aug 22, 5:13 PM CDTFlash Flood WarningMKXMilwaukee, Ozaukee6 hr
Aug 22, 5:14 PM CDTSpecial Marine WarningMKX2 hr
Aug 22, 5:20 PM CDTSevere Thunderstorm WarningMKXIowa70 min
Aug 22, 5:25 PM CDTFlash Flood WarningMKXRock6 hr
Aug 22, 5:29 PM CDTSevere Thunderstorm WarningMKXRacine46 min
Aug 22, 5:30 PM CDTSevere Thunderstorm WarningMKXLafayette60 min
Aug 22, 5:40 PM CDTFlash Flood WarningMKXIowa3 hr
Aug 22, 5:41 PM CDTSevere Thunderstorm WarningMKXMilwaukee34 min
Aug 22, 6:08 PM CDTFlash Flood WarningMKXRacine, Walworth6 hr
Aug 22, 6:13 PM CDTSevere Thunderstorm WarningMKXDane, Green47 min
Aug 22, 6:29 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette19 min
Aug 22, 6:39 PM CDTRiver Flood WarningMKXGreen13 days
Aug 22, 6:43 PM CDTFlash Flood WarningMKXKenosha6 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.